Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zerit.
Dec 29, 2010

Dr. Are Dr.'s still prescibing Zerit? I was on it for the first 5 or so yrs of infection. It really did a number on my body shape and face with lipoatrophy. After being off it for the over 5 yrs or so. Ive noticed some weight gain in the usual problems areas butt, legs, Etc. Ive had sculptra with some good results in face. They should ban it. The adds are so misrepresentative of true outcomes. Maybe keep it as very last resort. Truly is a disfiguring med. and people should know that upfront. I didnt. Thanks.

Response from Dr. McGowan

Thank you for sharing your experience. Many people have had similar side effects from stavudine. It definitely had its role to play in the early days of treatment when few options were available. As you suggest, it would have limited use today when safer options are on the market. The side effects were always variable and some people have taken it for years and tolerate it well, for them it has to be an individual decision on whether to switch if they feel "it isn't broken".

Joe



Previous
Confused about the swiss study
Next
One missed sustiva/truvada dose?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement